Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 19, NWS Corpus Christi, TX

August 10, 2005Bee County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Aug 10, 2005, 6:04 PM CDT for Bee County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2005, 6:04 PM CDT (23:04 UTC)
Expired
Aug 10, 2005, 8:00 PM CDT
In force
116 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Bee County, TX

The radar

The Corpus Christi radar (KCRP), 91 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2005-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2005-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2267 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 102307
FFWCRP
TXC025-110100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
604 PM CDT WED AUG 10 2005

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BEE COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 800 PM CDT

* AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS NORTHERN PORTIONS OF 
  BEE COUNTY FROM 10 MILES WEST OF BEEVILLE NORTH TO NEAR PAWNEE.
  DOPPLER RADAR ESTIMATED AROUND 2 INCHES OF RAIN HAS OCCURRED 
  BETWEEN PAWNEE AND PETTUS SINCE 5 PM. THE THUNDERSTORMS WERE
  MOVING NORTHEAST AT 15 MPH. ADDITIONAL RAIN AMOUNTS OF 2 TO 3
  INCHES WILL BE POSSIBLE OVER BEE COUNTY.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...BEEVILLE...NORMANNA...PAWNEE AND PETTUS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2865 9809 2823 9784 2841 9750 2853 9770
      2866 9780 2871 9794

$$

TMT
1 follow-up statement
000 
WGUS74 KCRP 110024
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
723 PM CDT WED AUG 10 2005

TXC025-110100-
BEE-
723 PM CDT WED AUG 10 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 800 PM CDT FOR BEE COUNTY...

AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN BETWEEN BEEVILLE AND
NORMANNA AND 5 MILES SOUTH OF PAWNEE. THE STORMS WERE MOVING TO THE
NORTHEAST AT 15 MPH. DOPPLER RADAR ESTIMATES OF 2 TO 2 AND A HALF
INCHES OF RAIN HAS OCCURRED ALONG FARM TO MARKET ROAD 763 FROM 5 TO 
10 MILES NORTHWEST OF BEEVILLE AND BETWEEN PAWNEE AND PETTUS. 
ADDITIONAL RAIN AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE MAINLY 
NORTH OF HIGHWAY 59 THROUGH 8 PM. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PETTUS...
PAWNEE AND NORMANNA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 2865 9809 2823 9784 2841 9750 2853 9770
      2866 9780 2871 9794

$$

TMT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:57 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Aug 10, 2:57 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
257 PM CDT WED AUG 10 2005

.SHORT-TERM (TONIGHT THROUGH THURSDAY NIGHT)...UPPER LOW OVER BBEND
REGION SLOWLY RETROGRADING WSW WHICH SHOULD SHIFT PRECIP CHANCES A
BIT FURTHER SOUTH AND WEST FOR TONIGHT.  BASED ON CURRENT TRENDS...
ETA/NAM MODEL HAS A BETTER HANDLE ON THE CONVECTION OUT TO THE
WEST.  WILL GO WITH CHANCE POPS OUT TO THE WEST (HIGHEST IN LASALLE)
AND DECREASE THEM RAPIDLY FURTHER SOUTH AND EAST.  REASONING FOR
THIS IS BECAUSE DRIER AIR IS TRYING TO MOVE INTO EASTERN AREAS BASED
ON KBRO OBS...MODEL DATA AND GOES SOUNDER.  PRECIP MAY CONTINUE INTO
PORTIONS OF THE NIGHT.  DID NOT WANT TO GET TOO CUTE WITH PRECIP
CHANCES AFTER 06Z SO BASICALLY KEPT THE SAME KIND OF POPS.
CONDITIONS HAVE BEEN TOO DRY OUT TO THE NORTHWEST AND STORMS
CONTINUE TO MOVE.  COULD NOT RULE OUT ISOLATED HEAVY RAINFALL BUT DO
NOT EXPECT WIDESPREAD FLOODING SO NO FFA. RAIN CHANCES WILL BE LESS
ON THURSDAY OUT WEST AND NIL ON THURSDAY AS DRIER AIR MOVES IN AND
UPPER LOW PROGGED TO MOVE BACK TO THE NORTH.  HAVE ONLY MENTIONED
PRECIP OUT TO THE WEST ON THURSDAY AND THURSDAY EVENING.  MOISTURE
REMAINS LIMITED FOR CONVECTION THURSDAY NIGHT AND HAVE KEPT THINGS
DRY.  UPPER CIRCULATION IN GULFMEX SEEN ON H20 IMAGERY APPEARS TO
REMAIN ON WRONG SIDE OF CIRCULATION TO MENTION POPS FOR THURSDAY
NIGHT AT THIS TIME FOR OUR EASTERN COUNTIES AND GULFMEX. WINDS WILL
HELP KEEP TEMPERATURES UP SOMEWHAT AGAIN TONIGHT BUT A BIT LESS
MOISTURE SHOULD HAVE THEM A BIT LOWER.  ERGO...IN MOST LOCATIONS...
WENT ABOUT A DEGREE LOWER ON TEMPS...THEN SIMILAR FORECAST FOR
THURSDAY NIGHT.  EXCEPT FOR OUT TO THE WEST...PERSISTENCE ON HIGHS
FOR THURSDAY AND ON LOW SIDE OF MOS OUT TO THE WEST.

&&

.LONG-TERM (FRIDAY THROUGH WEDNESDAY)...GENERALLY DRY CONDITIONS
EXPECTED ON FRIDAY ACROSS SOUTH TEXAS AS PWAT VALUES REMAIN AROUND
1.5 INCHES.  CANNOT RULE OUT A STRAY SHOWER OR TWO ON THE SEA-BREEZE
BUT WILL NOT MENTION IN THE ZONES AT THIS TIME.  MOISTURE IS PROGGED
TO INCREASE OVER THE WEEKEND AS PLUME OF TROPICAL MOISTURE LOCATED
IN THE WESTERN CARIBBEAN IS PULLED AROUND THE PERIPHERY OF THE
SUBTROPICAL RIDGE OVER THE NE GULF OF MEXICO.  CAP SHOULD BE MINIMAL
DURING THIS PERIOD...ALTHOUGH WILL HAVE TO WATCH FOR WARMING
MID-LEVELS WITH H85-H7 LAYER WINDS VEERING TO SOUTHWEST. WILL RAISE
POPS FOR SUNDAY/MONDAY TO CHANCE ACROSS THE INLAND PORTIONS OF
COASTAL PLAINS AND INTO THE RIO GRANDE PLAINS (WITH THE EXCEPTION OF
THE FAR WESTERN COUNTIES).  WITH HIGH MOISTURE CONTENT AND STORM
MOTIONS AROUND 10 KNOTS...THE POSSIBILITY OF LOCALLY HEAVY RAINFALL
WILL BE AN ISSUE. WILL NUDGE TEMPS DOWN SLIGHTLY SUNDAY/MONDAY FROM
THAT OF THE PREVIOUS FEW DAYS AS INCREASED MOISTURE AND CLOUD COVER
WILL INHIBIT WARMING SLIGHTLY. BY TUESDAY...GUIDANCE CONTINUES TO
SHOW THE SUBTROPICAL RIDGE BUILDING BACK TO THE WEST A BIT...WHICH
WILL INCREASE SUBSIDENCE ACROSS THE AREA.  WITH THAT IN MIND...WILL
TRIM POPS ON TUESDAY BACK TO SLIGHT CHANCE FOR JUST THE INLAND AREAS
OF THE CWFA.

&&

.MARINE...WILL GO WITH SCA AREA-WIDE TONIGHT AS 850 MB HEIGHT
GRADIENT/LLJ LOOKS REASONABLE FOR SCA CONDITIONS...BUT WILL BE
BORDERLINE OVER THE NORTHERN BAYS. EXPECT BORDERLINE SCA CONDITIONS
FOR THE SOUTHERN WATERS THURSDAY NIGHT.  LITTLE IF ANY CONVECTION
EXPECTED WITH THE DRIER AIR MOVING IN. WINDS SHOULD REACH LOW-END
SCA FOR THE SOUTHERN BAY WATERS THROUGH SATURDAY...AND MAY EVEN ON
SUNDAY AS SUFFICIENT PRESSURE GRADIENT PERSISTS.  WILL INCLUDE THE
GULF WATERS AND NORTHERN BAYS IN SCEC CONDITIONS DURING THE EVENING
AND INTO THE OVERNIGHT HOURS THROUGH THIS TIME AS WELL.

&&

.AVIATION...FOR NOW PUT VCTS IN LRD TAFS FOR THIS EVENING AND
OVERNIGHT OTHERWISE NO CONVECTION MENTIONED.  WILL HAVE TO MONITOR
OUT THERE TO SEE IF TEMPO WILL BE NEEDED. KEPT THE MVFR FOR KALI FOR
TONIGHT BUT LATER SHIFT CAN RE-EVALUATE SINCE AM CONCERNED THAT
DRIER AIR MAY PRECLUDE CATEGORICAL MVFR (MAY BE TEMPO AT BEST). DID
NOT FEEL CONFIDENT ENOUGH AT THIS TIME TO MENTION WIND SHEAR IN TAFS
MAINLY FOR KALI AND KCRP.  OTHERWISE...NO PROBLEMS.

&&

.PRELIMINARY POINT TEMP/POPS

CORPUS CHRISTI 078 097 078 096 078 / 05 05 05 05 05
VICTORIA       076 097 077 097 074 / 10 05 05 10 05
LAREDO         081 101 081 103 080 / 30 10 10 05 10
ALICE          077 100 077 100 076 / 10 05 05 10 05
ROCKPORT       082 094 082 094 080 / 05 05 05 10 10
COTULLA        076 099 076 101 076 / 40 20 20 05 10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY GMZ230-235-250-255-270-275 TONIGHT.

&&

86/GW...SHORT-TERM
94/MJ...LONG-TERM
Hazardous weather outlook, Aug 10, 5:57 AM CDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
557 AM CDT WED AUG 10 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-111057-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
557 AM CDT WED AUG 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHWEST
RIO GRANDE PLAINS THROUGH TONIGHT AS AN UPPER LEVEL TROUGH OF LOW
PRESSURE REMAINS SITUATED OVER THE REGION. LOCALLY HEAVY RAINFALL IS
POSSIBLE...ESPECIALLY DURING THE EVENING HOURS.
ISOLATED SHOWERS ARE POSSIBLE OVER THE NORTHERN COASTAL BEND.

A TIGHT PRESSURE GRADIENT WILL RESULT IN WINDY CONDITONS OVER THE
SOUTHERN COASTAL BEND AND GULF OF MEXICO WATERS TODAY AND THIS
EVENING. WINDS WILL INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS. SMALL
CRAFT ADVISORIES ARE POSTED IN THE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER LAND MAINLY
DURING THE AFTERNOON AND EVENING HOURS...AND OVER THE WATERS MAINLY
DURING THE MORNING HOURS. THE CHANCE FOR THUNDERSTORM ACTIVITY WILL
INCREASE SLIGHTLY FOR THE PERIOD SUNDAY THROUGH TUESDAY. HIGH HEAT
INDEX VALUES ARE EXPECTED DURING THE LATE AFTERNOON HOURS. WIND
SPEEDS WILL INCREASE OVER THE BAYS AND NEARSHORE WATES...YET REMAIN
JUST BELOW SMALL CRAFT ADVISORY CRITERION...DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JM/WC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 1:14 AM CDTFlash Flood WarningCRPWebb2 hr
Aug 10, 7:13 AM CDTFlash Flood WarningCRPWebb3 hr

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.